Alert archive / Mississippi / High Wind Warnings in 2023
High Wind Warning 1, NWS Jackson, MS
NWS Jackson, MS issued this high wind warning at Jan 24, 2023, 1:11 PM CST for 10 counties in Mississippi; Concordia Parish, Louisiana. It took effect at Jan 24, 2023, 3:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2023, 1:11 PM CST (19:11 UTC)
- In effect from
- Jan 24, 2023, 3:00 PM CST
- Expired
- Jan 25, 2023, 12:04 AM CST
- In force
- 9 hr
- Issued by
- NWS Jackson, MS
Counties Concordia Parish, LA, Adams County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937 WWUS74 KJAN 241911 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 111 PM CST Tue Jan 24 2023 LAZ026-MSZ060>066-072>074-250315- /O.UPG.KJAN.WI.Y.0002.230124T2100Z-230125T1200Z/ /O.NEW.KJAN.HW.W.0001.230124T2100Z-230125T1200Z/ Concordia-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- Including the cities of Vidalia, Ferriday, West Ferriday, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 111 PM CST Tue Jan 24 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...South winds 25 to 35 mph with frequent gusts up to 50 mph expected. * WHERE...Portions of northeast Louisiana and south central, southeast and southwest Mississippi. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines, and power outages are likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>059-250315- /O.CON.KJAN.WI.Y.0002.230124T2100Z-230125T1200Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, and Fayette 111 PM CST Tue Jan 24 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana and central Mississippi. * WHEN...From 3 PM Tuesday to 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
370 WWUS74 KJAN 250330 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 930 PM CST Tue Jan 24 2023 LAZ026-MSZ060>062-251130- /O.CAN.KJAN.HW.W.0001.000000T0000Z-230125T1200Z/ /O.EXA.KJAN.WI.Y.0002.000000T0000Z-230125T1200Z/ Concordia-Adams-Franklin MS-Lincoln- Including the cities of Vidalia, Ferriday, West Ferriday, Natchez, Bude, Roxie, Meadville, and Brookhaven 930 PM CST Tue Jan 24 2023 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Louisiana, Concordia County. In Mississippi, Adams, Franklin MS and Lincoln Counties. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MSZ063>066-072>074-251130- /O.CON.KJAN.HW.W.0001.000000T0000Z-230125T1200Z/ Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 930 PM CST Tue Jan 24 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...South winds 25 to 35 mph with frequent gusts up to 50 mph expected. * WHERE...Portions of northeast Louisiana and south central, southeast and southwest Mississippi. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines, and power outages are likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>059-251130- /O.CON.KJAN.WI.Y.0002.000000T0000Z-230125T1200Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, and Fayette 930 PM CST Tue Jan 24 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana and central Mississippi. * WHEN...From 3 PM Tuesday to 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DC
209 WWUS74 KJAN 250604 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1204 AM CST Wed Jan 25 2023 MSZ063>066-072>074-251200- /O.CAN.KJAN.HW.W.0001.000000T0000Z-230125T1200Z/ /O.EXA.KJAN.WI.Y.0002.000000T0000Z-230125T1200Z/ Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 1204 AM CST Wed Jan 25 2023 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Southwest winds up to 25 mph with gusts up to 45 mph. * WHERE...Lawrence, Jefferson Davis, Covington, Jones, Marion, Lamar and Forrest Counties. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>062-251200- /O.CON.KJAN.WI.Y.0002.000000T0000Z-230125T1200Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, and Brookhaven 1204 AM CST Wed Jan 25 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana and central Mississippi. * WHEN...From 3 PM Tuesday to 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DC
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this high wind warning went out at Jan 24, 12:21 PM CST, 50 minutes earlier.
Area forecast discussion, Jan 24, 12:21 PM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1221 PM CST Tue Jan 24 2023
...New AVIATION...
.MESOSCALE UPDATE...
Issued at 1004 AM CST Tue Jan 24 2023
There are no significant adjustments needed to the near term
forecast and will maintain hazard messaging as is. Did make
adjustments to increase the rain chances as we go through the next
several hours given current trends. /EC/
&&
.DISCUSSION...
Issued at 422 AM CST Tue Jan 24 2023
Today and Tonight: The main focus will remain the potential for
severe storms this evening across our southern zones but strong
gradient winds and flash flood potential will also be of concern by
late afternoon and continuing through the evening as well. Early
morning surface analysis had a 1027mb high centered over the
Tennessee valley and 1010mb low centered over southern Texas. Early
morning water vapor imagery/RAP analysis showed the circulation
around a closed low spinning over old Mexico and nearing the Texas
Big Bend. Our flow aloft has already become southwesterly and was
moving some cloud cover back over the CWA from the southwest. The
surface high to our northeast will continue shifting east while the
closed low tracks east over central Texas this morning. The closed
low will then track northeast and become centered over the mid
Mississippi river valley by Wednesday morning. As the closed low
moves over Texas today it will strengthen the surface low along the
Texas coast that will track northeast across our western zones this
evening and up into Tennessee before sunrise Wednesday. This
deepening surface low will bring strong pressure gradient winds to
the southwest portions of our CWA by late afternoon that will
continue through the evening and into the overnight hours. Our winds
aloft will strengthen as well providing a favorably sheared
environment for severe storm development. The cool stable
environment this morning over our CWA will try to destabilize enough
to support convection. Thinking hasn't changed much from yesterday
as there appears to be pool of high PWATs and low to mid 60F dew
points that poke north into our southern zones by this evening when
the cold front will be swinging through. Although isolated severe
storms will be possible north to Interstate 20, south of a line from
Brookhaven to Laurel will see the greatest potential for damaging
wind gusts and tornadoes this evening. Hail to quarter size will be
possible along with locally heavy rainfall. The heaviest rainfall
where two to three inches or more in a short amount of time is
likely along the Highway 84 corridor. Considering the wet soils from
recent rainfall, flash flooding and minor river flooding may occur
this evening. Although there will remain the chance for light rain
and gusty winds across the area through sunrise Wednesday morning,
the severe storm potential and heavy rain threat should end by 3AM.
/22/
Wednesday through Monday night...The main upper trough axis will
move across the area on Wednesday, with cool temperatures prevailing
along with gusty west-northwest winds. Highs will range from the mid
40s east to the mid 50s in the west. High pressure will strengthen
on Thursday, with highs mostly in the 40s over most of the area.
Thursday night looks to be the coldest night in the extended, with
lows falling into the upper 20s to around 30 across most of the
area. High pressure will continue to prevail on Friday, with a
little warmer temperatures in the 50s.
The dry/cool conditions will continue through Saturday, with highs
climbing into the upper 50s/low 60s. Clouds will be on the increase
Saturday night as another short wave and cold front approach the
area. Showers/thunderstorms will move in early on Sunday and
continue through the day. Showers will continue to be possible
across the area Monday into Monday night./15/
&&
.AVIATION...
(18Z TAFS)
Issued at 1157 AM CST Tue Jan 24 2023
Conditions will deteriorate as we go through the forecast period
with strong sfc wind gusts/llws and widespread IFR categories due
to stratus and heavy rain at times expected overnight. We'll
transition to a strong cold advection pattern by early Wednesday
with IFR/MVFR category stratus and gusty sfc wind continuing to be
a concern through the day. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 61 42 50 35 / 70 100 0 0
Meridian 59 44 54 35 / 40 100 0 0
Vicksburg 61 41 48 35 / 90 100 0 0
Hattiesburg 65 48 56 36 / 40 100 0 0
Natchez 64 41 48 35 / 90 100 0 0
Greenville 53 41 46 34 / 90 100 0 0
Greenwood 54 42 47 35 / 80 100 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory from 3 PM this afternoon to 6 AM CST Wednesday for
MSZ018-019-025>066-072>074.
LA...Wind Advisory from 3 PM this afternoon to 6 AM CST Wednesday for
LAZ007>009-015-016-023>026.
AR...Wind Advisory from 3 PM this afternoon to 6 AM CST Wednesday for
ARZ074-075.
&&
EC/22/ECHazardous weather outlook, Jan 24, 2:39 AM CST, 10 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 239 AM CST Tue Jan 24 2023 ARZ074-075-LAZ007>009-015-016-023-MSZ034>038-040>043-047-250845- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Washington-Humphreys-Holmes-Attala-Winston- Issaquena-Sharkey-Yazoo-Madison MS-Warren- 239 AM CST Tue Jan 24 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and northwest Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today through Tonight Today through tonight, a couple inches of rain in a short amount of time will make localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Today through tonight, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts of 40 to 50 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ018-019-025>033-250845- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha- 239 AM CST Tue Jan 24 2023 This hazardous weather outlook is for portions of central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today through Tonight Today through tonight, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts of 40 to 50 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. LAZ025-MSZ039-044>046-048>052-056-057-250845- Tensas-Noxubee-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton- Lauderdale-Smith-Jasper- 239 AM CST Tue Jan 24 2023 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and east central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today through Tonight Today through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Today through tonight, a couple inches of rain in a short amount of time will make localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Today through tonight, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts of 40 to 50 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ024-026-MSZ053>055-059>062-250845- Catahoula-Concordia-Claiborne-Copiah-Simpson-Jefferson-Adams- Franklin MS-Lincoln- 239 AM CST Tue Jan 24 2023 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today through Tonight Today through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Today through tonight, two to three inches of rain in a short amount of time will make areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Today through tonight, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts of 40 to 50 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ063-064-072-250845- Lawrence-Jefferson Davis-Marion- 239 AM CST Tue Jan 24 2023 This hazardous weather outlook is for portions of south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today through Tonight Today through tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) Today through tonight, two to three inches of rain in a short amount of time will make areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Today through tonight, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts of 40 to 50 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ058-065-066-073-250845- Clarke-Covington-Jones-Lamar- 239 AM CST Tue Jan 24 2023 This hazardous weather outlook is for portions of east central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today through Tonight Today through tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) Today through tonight, a couple inches of rain in a short amount of time will make localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Today through tonight, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts of 40 to 50 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ074-250845- Forrest- 239 AM CST Tue Jan 24 2023 This hazardous weather outlook is for portions of southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today through Tonight Today through tonight, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and hail up to quarter size. (https://www.weather.gov/images/jan/graphicast/1.png) Today through tonight, a couple inches of rain in a short amount of time will make localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Today through tonight, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts of 40 to 50 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. 0 && ...HAZARD LEGEND... *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 11:27 AM CST | River Flood Warning | JAN | Lawrence | 32 days |
| Jan 24, 11:27 AM CST | River Flood Warning | JAN | Copiah, Simpson | 3 days |
| Jan 24, 5:26 PM CST | Special Weather Statement | JAN | Yazoo | 49 min |
| Jan 24, 5:16 PM CST | Special Weather Statement | JAN | Catahoula, Concordia, Franklin, Tensas | 59 min |
Nearby
High Wind Warnings in Mississippi, 2023High Wind Warnings in Louisiana, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.